Alert archive / Illinois / Tornado Warnings in 2017
Tornado Warning 9, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at May 17, 2017, 10:04 PM CDT for Boone County, Winnebago County, Illinois. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2017, 10:04 PM CDT (03:04 UTC)
- Expired
- May 17, 2017, 10:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Boone County, IL, Winnebago County, IL
The radar
The Milwaukee radar (KMKX), 82 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 10:21 PM CDT | TORNADO 1 | 2 S Poplar Grove, IL | AN NWS SURVEY TEAM CONFIRMED THAT AN EF-1 TORNADO TOUCHED DOWN APPROXIMATELY TWO MILES SOUTH OF POPLAR GROVE. THE TORNADO TRAVELED APPROXIMATELY 10.3 MILES AND LIFTED THREE MILES NORTHWEST OF HARVARD. THE TORNADO WAS ON THE GROUND FOR AROUND 13 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 3:44 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1161 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.2
The text
As transmitted.
037
WFUS53 KLOT 180304
TORLOT
ILC007-201-180330-
/O.NEW.KLOT.TO.W.0009.170518T0304Z-170518T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Chicago/Romeoville Il
1004 PM CDT WED MAY 17 2017
The National Weather Service in Chicago has issued a
* Tornado Warning for...
Southeastern Winnebago County in north central Illinois...
Southern Boone County in north central Illinois...
* Until 1030 PM CDT
* At 1004 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Cherry Valley, or near Rockford Airport,
moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Belvidere around 1010 PM CDT.
Loves Park around 1015 PM CDT.
Poplar Grove and Timberlane around 1020 PM CDT.
Other locations impacted by this tornadic thunderstorm include New
Millford.
Including the following interstates...
I-39 between mile markers 115 and 123.
I-90 between mile markers 51 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4237 8876 4223 8875 4215 8904 4218 8910
4234 8894
TIME...MOT...LOC 0304Z 232DEG 49KT 4220 8901
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MTF3 follow-up statements
050
WWUS53 KLOT 180312
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville Il
1012 PM CDT WED MAY 17 2017
ILC007-201-180330-
/O.CON.KLOT.TO.W.0009.000000T0000Z-170518T0330Z/
Winnebago IL-Boone IL-
1012 PM CDT WED MAY 17 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR EAST
CENTRAL WINNEBAGO AND CENTRAL BOONE COUNTIES...
At 1011 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Cherry Valley, or near Belvidere, moving northeast
at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Belvidere around 1015 PM CDT.
Timberlane around 1020 PM CDT.
Poplar Grove around 1025 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4237 8876 4223 8875 4220 8898 4223 8901
4234 8894
TIME...MOT...LOC 0311Z 232DEG 41KT 4225 8894
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MTF759
WWUS53 KLOT 180318
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville Il
1018 PM CDT WED MAY 17 2017
ILC201-180328-
/O.CAN.KLOT.TO.W.0009.000000T0000Z-170518T0330Z/
Winnebago IL-
1018 PM CDT WED MAY 17 2017
...THE TORNADO WARNING FOR EAST CENTRAL WINNEBAGO COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
Severe straight line winds and some hail will remain possible.
A tornado watch remains in effect until 1100 PM CDT for north central
Illinois.
LAT...LON 4237 8876 4229 8876 4225 8887 4228 8892
4234 8894
TIME...MOT...LOC 0318Z 232DEG 49KT 4231 8884
$$
ILC007-180330-
/O.CON.KLOT.TO.W.0009.000000T0000Z-170518T0330Z/
Boone IL-
1018 PM CDT WED MAY 17 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR CENTRAL
BOONE COUNTY...
At 1018 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Timberlane, or near Belvidere, moving northeast at
55 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Boone County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4237 8876 4229 8876 4225 8887 4228 8892
4234 8894
TIME...MOT...LOC 0318Z 232DEG 49KT 4231 8884
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
MTF614
WWUS53 KLOT 180329
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville Il
1029 PM CDT WED MAY 17 2017
ILC007-180337-
/O.EXP.KLOT.TO.W.0009.000000T0000Z-170518T0330Z/
Boone IL-
1029 PM CDT WED MAY 17 2017
...THE TORNADO WARNING FOR CENTRAL BOONE COUNTY WILL EXPIRE AT 1030
PM CDT...
The storm which prompted the warning has moved out of central Boone
County. Therefore this warning will be allowed to expire. However a
tornado warning remains in effect for northeastern Boone County
until 1045 pm CDT.
A tornado watch remains in effect until 100 AM CDT for north central
Illinois.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Chicago.
LAT...LON 4237 8876 4229 8876 4225 8887 4228 8892
4234 8894
TIME...MOT...LOC 0327Z 232DEG 49KT 4237 8873
$$
MTFWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at May 17, 9:47 PM CDT, 17 minutes earlier.
Area forecast discussion, May 17, 9:47 PM CDT, 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Chicago/Romeoville, IL
947 PM CDT Wed May 17 2017
.MESOSCALE DISCUSSION...
945 PM CDT
The broken line of storms across northwest Illinois moving into
north central Illinois has shown a slight weakening over the past
hour, however, continued scattered stronger cores and punches of
wind continue via the DVN radar. The lack of a well-organized
QLCS per recent trends should help to keep the severe wind threat
scattered, with more of a widespread 40-50 mph gusts per
observations in northwest Illinois. Continue to monitor transient
low-level rotation in supercells and LCLs/LFCs have lowered per
RAP analysis and observations. With gusty southerly winds
continuing to indicate a mixed boundary and potentially effective
stout low-level shear, the isolated tornado threat does continue
in the watch area. Will monitor if any brief expansion/extension
to the watch is needed beyond 11 pm into McHenry and Kane
Counties.
MTF
&&
.SHORT TERM...
241 PM CDT
Through Thursday...
A deep low lifting across the mid-Missouri Valley this afternoon
is resulting in very windy and unsettled weather across portions
of the midwest. Main forecast challenge in the near term will be
dealing with thunderstorm chances and timing later this afternoon
and evening. Early this afternoon, water vapor imagery reveals an
upper low rotating over northeastern KS while a lead wave is
lifting across far NE MO and SE IA. Mid level echoes are noted on
radar across portions of west central Illinois in advance of this
lead disturbance and think this should be the area to keep an eye
on for any isolated to widely scattered thunderstorm development.
Special 18Z raob from DVN shows moderately strong instability is
in place but still capped, and warmer 700mb temps farther east of
around 9- 10C will be hard to overcome late this afternoon. Still
several convective allowing models indicate some thunderstorms may
be able to overcome the cap this afternoon and strong deep layer
shear of 40- 50kt will support a threat for strong to severe
thunderstorms, including discrete supercells. Veered surface flow
and high LCLs will be limiting factors as far as any tornado
threat is concerned this afternoon, but large hail and damaging
winds remain a concern.
Main upper low is progged to lift into SW WI mid to late this
evening with the mid level thermal ridge getting shunted farther
east helping to weaken convective inhibition. Corridor of better
forcing is expected to be primarily over WI but do expect some
broad ascent over northern Illinois which will result in a
second window of potential thunderstorms this evening, primarily
north of a Peru to Chicago line. Lower LCL heights will be less of
a limiting factor for tornadoes this evening and modest pressure
falls over the area may help to back surface flow. Strong low
level helicity and high STP values are progged to be in place over
northern Illinois this evening and recent runs of the WRF and
experimental HRRR show swaths of higher updraft helicity
indicative of supercellular storms. Southern extent of the
convective activity remains a big question mark this evening, but
any thunderstorms will need to be closely watched with an overall
decent setup for severe thunderstorms.
Low pressure will move east across the Great Lakes on Thursday
with a trailing cold front settling south across the local CWA.
Lack of any upper level support with broad mid level height rises
behind the departing upper wave and only modest low level ascent
in association with convergence along the cold front will be
limiting factors on thunderstorm development tomorrow. That said,
moderately strong instability is once again expected to develop
ahead of the front tomorrow afternoon with a much weaker cap in
place. Deep layer shear will be marginal, but strong enough to
support a severe weather threat for any thunderstorms that are
able to form. Temperatures out ahead of the front will warm into
the low to mid 80s once again while farther north temperatures
will top out in the 70s.
Deubelbeiss
&&
.LONG TERM...
226 PM CDT
Thursday night through Wednesday...
For the longer term forecast period, main concern will be shra/tsra
timing and coverage associated with the next the series of Northwest
Pacific coast systems to impact the region.
Little change to the current forecast for the Thursday night through
Friday night with Friday being a relatively cool day following the
passage of a cold front Thursday night. There may be a few
lingering showers Thursday night following the fropa, but expect the
night to generally be dry. PoPs will be in the increase again
during the day on Friday as the system begins to lift newd out of
the south high plains. By Friday morning, the main sfc low should
be over wrn Kansas with an associated warm front extending east
through srn Missouri and into the Ohio Valley. There is some
complication to the timing of the system lifting out of the south
high plains as a srn stream shortwave interacts with the Pacific-
origin system, leading to more stationary deepening of the sfc low,
and delaying the system ejecting newd. There is a fair amount of
model spread with the finer scale details of this system, so
confidence in timing of onset of pcpn is only moderate at best.
Confidence is relatively high in coverage and the potential for
shra/tsra, it is just lower for timing. The general trend is for
the sfc low to lift northeast into the upper Mississippi Valley by
Saturday evening, with the warm front lifting north across the area
at some point during the day. So, in addition to increasing PoPs
through the day, temperatures should also be on an upward trend
following the relatively cool Friday. If the warm front can lift
north of the CWA early enough in the day, temperatures should have
no problem rebounding back into the upper 70s to lower 80s. The
main point of concern for temps on Saturday will be along the nern
Illinois lakefront, where there is a chance for sely winds to bring
some cooler lake cooled air inland, and temps from downtown Chicago
and to the north may only reach into the 60s. However, even with
some differences in the finer scale details in the forecast for this
system, the general trend remains consistent, with periods of
showers and thunderstorms likely for early Saturday morning through
late Saturday night and possibly lingering into early Sunday morning.
For the remainder of Sunday and into mid week, the ECMWF and GFS are
relatively consistent in the trends for the larger scale pattern,
with the old upper low tracking north of the Great Lakes and a nrn
stream shortwave dropping into the nrn plains. The evolution of the
long wave pattern looks to be slowly progressive with broad, flat
ridging over the middle/lower Mississippi Valley/Ohio Valley as the
nrn stream system slowly drops into the upper Mississippi Valley by
Tuesday. The longer range guidance also suggests that more of a
split flow pattern may develop with weak srn stream energy lifting
out of the srn plains and phasing with the nrn stream shortwave over
the midwest. The ECMWF is trending much stronger with the srn
stream system and phasing while the GFS shows little, if any of the
srn stream energy and lack the deepening phased system over the
midwest by midweek. So, will carry at least chance PoPs for Tuesday
and Wednesday since the nrn stream system alone would justify carry
some pcpn mention. Should there be phasing to the extent indicated
by the ECMWF, more widespread and longer duration for shra/tsra
would be likely.
&&
.AVIATION...
For the 00Z TAFs...
Strong south winds will begin to dissipate this evening with gusts
below 30 kt expected after 01Z-02Z. While thunderstorms are
struggling to form given the strong cap, the cap will continue to
deteriorate allowing for thunderstorms to move through this
evening. Strong and isolated severe thunderstorms are expected
with the best chance near RFD. Have high confidence in
thunderstorms impacting all of the terminals this evening, but
medium confidence in timing and how many rounds of thunderstorms
there will be.
VFR conditions are expected behind the storms overnight into
Thursday morning and southwest winds will gust to 20-25 kt. Some
guidance members suggest that low end VFR/high end MVFR cigs are
psbl at RFD Thursday morning, but did not have enough confidence
to include MVFR in the TAF. Winds veer to northwest by late
Thursday afternoon, and then become northeast in the evening.
JEE
&&
.MARINE...
230 PM CDT
Main marine forecast concerns include a period of gusty south
winds tonight into early Thursday, shifting north on Thursday and
persisting through Friday. South gales remain possible over the IL
and IN nearshore waters into early this evening.
Low pressure is deepening over the central plains and will slowly
lift northeast to the Upper Mississippi Valley by this evening,
then move across the northern Lakes Thursday while trailing a cold
front pushes down the lake and eventually moves south of the lake
by Thursday evening. A broad area of gusty south winds will occur
across the lake tonight as the low lifts northeast. While stable
conditions will likely limit winds to 30 kt or so over the open
waters, winds will likely gust lower end gales over the waters
immediately adjacent to land along southern Lake Michigan. Strong
south winds will ease late tonight and shift to northerly on
Thursday as the low and trailing cold front move through. North
winds will increase into the 25-30 kt range as a fairly strong
area of high pressure builds across southern Canada and into the
northern Great Lakes into the weekend. Another low will then lift
across the western Lakes and Upper Midwest on Sunday, lingering
just north of the Lakes across Ontario into early next week.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory...ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039 until 10 PM Wednesday.
IN...Wind Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 until 10 PM
Wednesday.
LM...Small Craft Advisory...nearshore waters
until 7 AM Friday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, May 17, 3:29 PM CDT, 6 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
329 PM CDT Wed May 17 2017
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
182030-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
329 PM CDT Wed May 17 2017 /429 PM EDT Wed May 17 2017/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...Tonight.
WEATHER HAZARDS EXPECTED:
Elevated Thunderstorm Risk...with an associated:
Elevated Tornado Risk.
Elevated Hail Risk...up to half dollar size.
Elevated Thunderstorm Wind Damage Risk...up to 60 MPH.
Limited Non Thunderstorm Wind Risk.
DISCUSSION:
A strong storm system deepening over the plains will keep a broad
area of southerly wind gusting up to 40 to 50 mph. Fast moving
thunderstorms are expected to move into the area from the west and
southwest from the late afternoon into the evening hours. Some
storms could be severe, with an associated risk for large hail,
damaging winds and isolated tornadoes. The severe threat,
including isolated tornado risk, is anticipated to be greatest
over portions of northwest, north-central and west-central
Illinois.
Flooding will continue along portions of the Illinois river.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Limited Severe Thunderstorm Risk.
Friday...
Limited Flooding Risk.
Limited Thunderstorm Risk.
Saturday...
Elevated Thunderstorm Risk.
Sunday through Tuesday...
Limited Thunderstorm Risk.
Flooding will continue along portions of the Illinois River.
.SPOTTER INFORMATION STATEMENT...
Spotters will likely be needed this afternoon and evening.
GENERAL STORM MOTION OF THE DAY:
Moving northeast at 50 MPH...
&&
LMZ740>745-182030-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
329 PM CDT Wed May 17 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE illinois NEARSHORE
WATERS OF LAKE MICHIGAN AND THE indiana NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...Tonight.
Gale Force Winds are likely.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday through Saturday...
Hazardous Conditions for Small Craft are likely.
Saturday and Sunday...
There is a chance of thunderstorms.
Tuesday and Wednesday...
There is a chance of thunderstorms.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-182030-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
329 PM CDT Wed May 17 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...Tonight.
There is a chance of thunderstorms through this evening...with a
limited risk for severe thunderstorms capable of producing strong
winds greater than 50 knots and large hail.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a chance of thunderstorms on Saturday and Sunday and
again Tuesday and Wednesday.
&&
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, May 17, 6:31 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
631 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL WINNEBAGO 42.27N 89.24W
05/17/2017 M1.75 INCH WINNEBAGO IL BROADCAST MEDIA
HAIL FELL FOR ABOUT 5 MINUTES. HAIL FELL AT WREX.
&&
CLocal storm report, May 17, 6:34 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
634 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG MOUNT MORRIS 42.05N 89.43W
05/17/2017 OGLE IL TRAINED SPOTTER
SHEET METAL OFF OF FARM BUILDING. TREES SIX TO TWELVE
INCHES IN DIAMETER DOWN.
0620 PM TSTM WND DMG LEAF RIVER 42.12N 89.40W
05/17/2017 OGLE IL TRAINED SPOTTER
TREES DOWN APPROXIMATELY 12 INCHES IN DIAMETER.
&&
ACSLocal storm report, May 17, 6:38 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
638 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG WINNEBAGO 42.27N 89.24W
05/17/2017 WINNEBAGO IL PUBLIC
TANKER TRUCK BLOWN OFF OF US 20
&&
ACSLocal storm report, May 17, 7:47 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
747 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 6 WNW ROCKFORD 42.29N 89.17W
05/17/2017 M65 MPH WINNEBAGO IL BROADCAST MEDIA
WTVO
0630 PM TSTM WND DMG 3 SSW SOUTH BELOIT 42.44N 89.05W
05/17/2017 WINNEBAGO IL PUBLIC
LARGE TREES UPROOTED. TREES 18-20 INCHES IN DIAMETER.
&&
ACSLocal storm report, May 17, 8:11 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
811 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HEAVY RAIN 5 NW POLO 42.04N 89.65W
05/17/2017 M0.62 INCH OGLE IL CO-OP OBSERVER
RAIN FELL IN 10 MINUTES
0610 PM TSTM WND GST 6 WNW ROCKFORD 42.29N 89.17W
05/17/2017 M65.00 MPH WINNEBAGO IL BROADCAST MEDIA
WTVO
0618 PM HAIL WINNEBAGO 42.27N 89.24W
05/17/2017 M1.00 INCH WINNEBAGO IL TRAINED SPOTTER
WIND GUSTS ESTIMATED TO 70 MPH.
0620 PM TSTM WND DMG LEAF RIVER 42.12N 89.40W
05/17/2017 OGLE IL TRAINED SPOTTER
TREES DOWN APPROXIMATELY 12 INCHES IN DIAMETER.
0620 PM TSTM WND DMG MOUNT MORRIS 42.05N 89.43W
05/17/2017 OGLE IL TRAINED SPOTTER
SHEET METAL OFF OF FARM BUILDING. TREES SIX TO TWELVE
INCHES IN DIAMETER DOWN.
0629 PM HAIL WINNEBAGO 42.27N 89.24W
05/17/2017 M1.75 INCH WINNEBAGO IL BROADCAST MEDIA
HAIL FELL FOR ABOUT 5 MINUTES. HAIL FELL AT WREX.
0630 PM TSTM WND DMG 3 SSW SOUTH BELOIT 42.44N 89.05W
05/17/2017 WINNEBAGO IL PUBLIC
LARGE TREES UPROOTED. TREES 18-20 INCHES IN DIAMETER.
0635 PM TSTM WND DMG WINNEBAGO 42.27N 89.24W
05/17/2017 WINNEBAGO IL PUBLIC
TANKER TRUCK BLOWN OFF OF US 20
&&
ACSLocal storm report, May 17, 9:38 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
938 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG PECATONICA 42.31N 89.36W
05/17/2017 WINNEBAGO IL TRAINED SPOTTER
NUMEROUS MATURE TREES SNAPPED AND UPROOTED. SOME ARE 4
FEET IN DIAMETER, AND SOME ARE ON POWER LINES. POWER
POLES ARE ALSO DOWN, AND A 10 FT BY 8 FT CHICKEN COOP WAS
BLOWN INTO A NEARBY FIELD. PEA SIZED HAIL WAS ALSO
REPORTED.
&&
JEEThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:58 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 62 min |
| May 17, 9:37 PM CDT | Severe Thunderstorm Warning | LOT | Ogle, Winnebago | 23 min |
| May 17, 9:54 PM CDT | Tornado Warning | LOT | Lee, Ogle | 21 min |
| May 17, 9:59 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, LaSalle, Lee, McHenry, Ogle and 1 more | 61 min |
| May 17, 10:22 PM CDT | Tornado Warning | LOT | Boone, McHenry | 23 min |
| May 17, 10:43 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane, Kendall, LaSalle, McHenry | 47 min |
| May 17, 11:06 PM CDT | Special Marine Warning | LOT | 114 min | |
| May 17, 11:11 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Lake | 49 min |
| May 17, 11:29 PM CDT | Severe Thunderstorm Warning | LOT | Kane, Kendall | 31 min |
| May 17, 11:50 PM CDT | Severe Thunderstorm Warning | LOT | DuPage, Grundy, Kane, Kendall, Will | 40 min |
| May 18, 12:19 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Will | 41 min |
| May 18, 12:42 AM CDT | Special Marine Warning | LOT | 93 min | |
| May 18, 12:46 AM CDT | Special Weather Statement | LOT | Kankakee | 14 min |
| May 18, 12:58 AM CDT | Severe Thunderstorm Warning | LOT | Cook, Kankakee, Will | 47 min |
| May 18, 1:00 AM CDT | Severe Thunderstorm Warning | LOT | Cook | 30 min |
| May 18, 3:53 AM CDT | Gale Warning | LOT | 17 hr |
Nearby
Tornado Warnings in Illinois, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.